on Apr 22, 2010 @ 10:57 am|
I went to the doctor for contraception and was prescribed Alesse. I was going to be traveling a lot during my honeymoon and I specifically didn't want my period for that month, so the doctor advised me to take the red coloured pills everyday and on the 21st day when I reach the blue pills, to throw the pack away and start taking the red pills from the next months series. This way I won't get my period. According to them the blue pills are dummy pills basically giving a week reprise from the red pills, and we're supposed to get our period during that one week.
So I did exactly as I was told, but instead of working, I got my period exactly when I was supposed to as if I wasn't on the pills at all. I continued taking the pills anyways thinking it'll go away.... and guess what, my period lasted for 18 days!!! I was trying to escape from a 5day stint and instead ended up getting it for 18 :(
Anyways I went to the doctor and they said my body basically reacted very badly to the pill, it normally doesn't happen, etc. and that I should try something else.
My question to you girls are, have you had any bad side effects from contraception, and if so then what were you taking and what happened?
What contraception would you recommend?
|oh horror! on Apr 22, 2010 @ 03:31 pm|
Oh wow, Becky, that's terrible! sorry to hear you had to deal with that!
Side effects are "common" and it's impossible to predict which pill will truly work best for you. When I was taking the pill, I had emotional side effects, not physical ones. It's all over the map, and so the only thing you really can do is keep trying formulations with your Doctor until you find the right one.
Having said that, a few generalizations can be made:
1. Most women need to take a pill for 3 or even 6 months to have the best understanding for if that formula is a fit.
2. It is quite normal to have strange side effects in the early days; in fact, you should bet on it. In your case, Becky, it's too late. For others in a situation when they need to start or switch the pill in time for a specific occasion, it would be a good idea to start well ahead of time (see point #1 above).
3. If you are reacting quite strongly, you should not only consider stopping taking the pill immediately, but also have a backup pregnancy prevention option on hand, such as condoms. Best effectiveness on any pill takes a little time anyway - don't count on full protection during the first few weeks/months.
|Thank you!! on Apr 26, 2010 @ 02:14 pm|
Thanks mamaluv :)
So I guess the pill didn't work for me ...yikes!!! Well I'm paranoid enough to have asked my doctor if pregnancy was a possibility, and she said anything is possible but after 18 days of period I'd be written up on the medical journals .. lol and thank God for that!!
I'm actually scared to try contraceptives now. I don't want to mess up my perfect monthly system (if I haven't already!).
I will talk to my doctor about this further.. thank you so much for responding! :)
|that trick didn't work for me either on Apr 26, 2010 @ 09:42 pm|
I don't know how long you've been on Alesse before skipping the sugar pills. I was on my pills (a different brand) for several years (no side effects at all) before trying the same trick to skip my period. It didn't work for me. I ended up spotting for about 2 weeks. It wasn't a heavy flow like my normal period but I was spotting enough that I wouldn't try it again. I'd rather be patient for a few days than spend 2 weeks feeling annoyed and miserable.
So I don't know if your 18-day period is considered a side-effect or it's just the trick didn't work for you. If you don't have any other physical/emotional symptoms, then I would give Alesse a little more time. If you experience other symptoms, definitely consult with your doctor for alternatives.